Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 7, NWS Phoenix, AZ

February 27, 2025Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this wind advisory at Feb 27, 2025, 1:36 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Feb 27, 2025, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 1:36 AM MST (08:36 UTC)
In effect from
Feb 27, 2025, 10:00 AM MST
Expired
Feb 27, 2025, 5:00 PM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3755 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS75 KPSR 270836
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
136 AM MST Thu Feb 27 2025

AZZ547-557-558-560>563-280000-
/O.NEW.KPSR.WI.Y.0007.250227T1700Z-250228T0000Z/
Rio Verde/Salt River-Mazatzal Mountains-Pinal/Superstition
Mountains-San Carlos-Dripping Springs-Globe/Miami-Southeast Gila
County-
Including the cities of Winkelman, Sunflower, Peridot, Hayden,
San Carlos, Miami, Tortilla Flat, and Globe
136 AM MST Thu Feb 27 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Dripping Springs, Globe/Miami, Mazatzal Mountains, 
  Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, 
  and Southeast Gila County.

* WHEN...From 10 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CK
2 follow-up statements
575 
WWUS75 KPSR 271939
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1239 PM MST Thu Feb 27 2025

AZZ547-557-558-560>563-280000-
/O.CON.KPSR.WI.Y.0007.000000T0000Z-250228T0000Z/
Rio Verde/Salt River-Mazatzal Mountains-Pinal/Superstition
Mountains-San Carlos-Dripping Springs-Globe/Miami-Southeast Gila
County-
Including the cities of Peridot, Globe, Tortilla Flat, Miami, San
Carlos, Winkelman, Sunflower, and Hayden
1239 PM MST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Dripping Springs, Globe/Miami, Mazatzal Mountains, 
  Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, 
  and Southeast Gila County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

INS
438 
WWUS75 KPSR 280021
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
521 PM MST Thu Feb 27 2025

AZZ547-557-558-560>563-280130-
/O.EXP.KPSR.WI.Y.0007.000000T0000Z-250228T0000Z/
Rio Verde/Salt River-Mazatzal Mountains-Pinal/Superstition
Mountains-San Carlos-Dripping Springs-Globe/Miami-Southeast Gila
County-
Including the cities of Winkelman, Hayden, Globe, San Carlos,
Peridot, Sunflower, Miami, and Tortilla Flat
521 PM MST Thu Feb 27 2025

...WIND ADVISORY HAS EXPIRED...

Winds have subsided below advisory level, but gusty winds and lofted 
dust will continue through this evening.

$$

SDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 10:21 PM MST, 3 hours 15 minutes earlier.

Area forecast discussion, Feb 26, 10:21 PM MST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1021 PM MST Wed Feb 26 2025

.UPDATE...Updated 06z Aviation Discussion..

&&

.SYNOPSIS...
Unseasonably warm temperatures will persist into Friday with
afternoon readings today approaching 90 degrees for the warmest
lower desert locations. A weak, dry disturbance will descend into
the region on Thursday, generating locally breezy to windy
conditions and some slight cooling. A series of weather systems are
projected to advance through the Desert Southwest this weekend and
into next week, bringing further cooling, multiple rounds of breezy
to windy conditions, and some slight rain chances to the Arizona
high terrain.

&&

.DISCUSSION...
Current atmospheric analysis reveals highly amplified ridging in
place over the Pacific Coast, while a weak area of troughing
advancing through the Intermountain West dives south along the
eastern periphery of this area of high pressure. The Desert
Southwest finds itself caught in the middle of these two features,
with quasi-zonal flow stretching from southeastern California out
toward New Mexico, promoting continued dry and quiet conditions
across the region. Though heights aloft will be tempered down due
to the approach of the aforementioned disturbance, unseasonably
warm temperatures will continue for this afternoon, with similar
readings compared to what was observed yesterday as lower desert
highs will once again range from the middle 80s to the lower 90s.
Speaking of yesterday, all three climate sites (Phoenix, Yuma, and
El Centro) reached 90 degrees for the first time this year, and
for the first time since last October. Reaching this mark is not
completely uncommon for late February, but, on average, it isn't
until late March/early April when these first occur.

The previously-mentioned system will continue its southerly track
across the Four Corners region through tonight/tomorrow morning,
before settling over Arizona on Thursday. As it progresses, it will
help funnel cooler air into northern Arizona and the Lower Colorado
River Valley, tightening up the thermal and pressure gradients
which will initiate a dynamic response through the generation of
increased winds across parts of our forecast area, especially
across our higher terrain areas. Winds are expected to pick up
late tonight/early Thursday, gusting to 30-40 mph, with locally
higher gusts around the tallest ridgetops. Across lower elevation
locations, gusts to this magnitude are not anticipated, but
isolated gusts 25-30 mph are certainly not out of the question.
Due to the very dry conditions in place, elevated gusts, and dry
fuels, locally elevated fire weather conditions are likely to be
reached, but due to the limited coverage and timing of the
strongest winds, no Red Flag Warnings will be issued at this time.

By the end of the workweek into the start of the weekend, the above-
mentioned system will eventually become absorbed by a stronger
closed low moving off the eastern Pacific, which will undercut
the dominant ridge entrenched over the western CONUS. Before this
secondary system moves onshore, positive height anomalies will
remain overhead, which will create a favorable setup for continued
warmer-than-normal conditions through Friday, with lower desert
highs in the lower to middle 80s. Once the low and its associated
negative height anomalies reach a closer proximity to the Desert
Southwest temperatures will drop closer to seasonal levels by the
weekend with highs in the middle and upper 70s for the lower
elevations. Other impacts include another bout of breezy to
locally windy conditions across portions of the region, especially
for portions of southeastern California and the high terrain of
south-central Arizona. Moisture projections indicate that this
system will be fairly dry so little to no rain chances, at least
for our forecast area, are anticipated at this time.

Looking beyond to next week, the active pattern does not appear
to stop as multiple follow-on systems are shown moving through the
western CONUS, with the initial of the two moving over the Desert
Southwest by Monday. This will likely provide a reinforcing push
of cooler air, generate another round of breezy to windy
conditions, and potentially provide better moisture flux to
promote better rain chances. However, there does appear to be some
slight differences amongst global models in the timing of this
system, so there is a bit uncertainty of when these impacts may
affect the region. The approach of the potentially fourth system
in the span of 7-10 days will be during the latter portion of the
next week, but decent model spread exists in both timing and
strength of this low. Regardless, this will be something to keep
and eye on in the coming days to see how this potential system
evolves in the forecast.

&&

.AVIATION...Updated at 0500Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Winds during the next couple of hours will be in the process of
shifting out of the N-NE with speeds picking up overnight as
gusts, particularly at KDVT and KSDL, could at times reach 20-25
kts. Elsewhere, winds will likely remain light aob 10 kts, which
will result in some LLWS. Wind directions may also shift back out
of the W-NW at KPHX and KIWA for a time after 10z. By 16-17z,
winds will pick up out of the E-NE with peak gusts at times
ranging between 20-25 kts before subsiding by the late afternoon
hours. Mostly clear skies will persist throughout the period.

Southeast California/Southwest Arizona including KIPL and KBLH:
At KIPL, winds will fluctuate between the N to WNW with speeds
remaining aob 10 kts with a few gusts into the mid-teens possible
during the mid to late morning hours on Thursday. At KBLH, winds
will remain out of the N with frequent gusts upwards of 20-25 kts
through Thursday afternoon before gusts subside by the evening
hours. Mostly clear skies with some passing high clouds will be
common through the period.

&&

.FIRE WEATHER...
Unseasonably warm conditions will prevail again today with highs
mainly in the upper 80s across the lower deserts. Dry conditions
are also expected with MinRHs of 5-15% this afternoon, while winds
become gusty to around 25 mph across the Lower CO River Valley.
Breezy conditions are then expected across the eastern Arizona
higher terrain into south-central Arizona Thursday morning into
the first part of the afternoon, likely bringing a period of
elevated fire weather conditions late morning/early afternoon.
Slightly cooler temperatures are expected Thursday, but similar
humidities. A more unsettled weather pattern is expected
for Friday through at least the first part of next week with
several mostly dry weather systems passing through the region.
These systems are likely to cause breezy to locally windy
conditions at times, decreasing temperatures, and improving
humidities.

&&

.CLIMATE...

Record high temperatures next week:

Date         Phoenix           Yuma         El Centro
----         -------           ----         ---------
Feb 26      91 in 1986      96 in 1986      95 in 1986
Feb 27      92 in 1986      95 in 1986      96 in 1986
Feb 28      89 in 1986      97 in 1986      92 in 1986

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Kuhlman
AVIATION...Lojero
FIRE WEATHER...Kuhlman
CLIMATE...18

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.